| Model Number |
83910 |
| Medical Device Problem Codes |
Break (1069); Stretched (1601); Material Protrusion/Extrusion (2979); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
02/28/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the coil stretched from the groin into the aorta.A 2x6 embold fibered detachable coil system was selected for use in a gastrointestinal (gi) bleed embolization procedure.The vessel was mildly tortuous.During the procedure, the coil was attempted to be implanted in an ileocolic branch.After breaking the proximal release perforation and pulling back the pull wire, resistance was experienced removing the delivery system of the coil.The coil stretched from the groin into the aorta.Several hours were spent attempting to snare the coil, but it was unsuccessful.The coil continued to stretch.The patient was sent to the operating room (or).The surgery was successful at retrieving 99% of the coil, but a small amount was left in the distal portion of the vessel.
Additional Manufacturer Narrative
Correction: added h6 device code.Device eval by manufacturer: the device was returned for analysis.The delivery sheath, delivery wire, and a small, retrieved piece of coil were returned.Microscopic analysis showed that the perforations were broken.The delivery wire was returned with no damage.The proximal coupler was attached to the delivery wire.No damage on the delivery sheath or delivery wire was noticed.A small piece of coil was retrieved from the patient's vessel and was returned.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The complaint was confirmed for stretching and breaks.
Event or Problem Description